Kentucky, 2008Tornado and Flash Flooding in Kentucky, June 4, 2008
June 4, 2008 · NWS ILN · 16 events in 9 counties and zones
Strong thunderstorms tracked through the Ohio Valley and produced very heavy rainfall, along with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $140,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms tracked through the Ohio Valley and produced very heavy rainfall, along with damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 6:56 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 6:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
756 AM EDT WED JUN 4 2008
.SYNOPSIS...
A SLOW MOVING WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE
REGION TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THE FRONT. VERY WARM AIR WILL SETTLE INTO THE AREA FOR THE END OF
THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THUNDERSTORMS CONTINUE TO DEVELOP AND TRACK ALONG A WARM FRONT
LOCATED OVER OHIO. THIS PATTERN WILL PERSIST THROUGH THIS
EVENING...WITH WIDESPREAD THUNDERSTORMS TRAINING ALONG AND NORTH
OF I-70. ADDITIONAL THUNDERSTORMS ARE LIKELY TO FORM SOUTH OF I-70
DUE TO DAYTIME HEATING. OWING TO STRONG WIND SHEAR AND AMPLE
INSTABILITY...SOME THUNDERSTORMS WILL BE SEVERE...SO TORNADO WATCH
NUMBER 444 IS IN EFFECT UNTIL 11 AM. THIS IS PROBABLY NOT THE LAST
WATCH WE WILL SEE DURING THE PERIOD. THE TRAINING AND PERSISTENT
NATURE OF THE STORMS NORTH OF I-70 NECESSITATED THE ISSUANCE OF A
FLASH FLOOD WATCH THERE THROUGH THIS EVENING. THE FRONT WILL LIFT
FAR ENOUGH NORTH LATE TONIGHT TO ALLOW THUNDERSTORMS TO DIMINISH.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE FRONT WILL CONTINUE TO BE PUSHED NORTH BY STRENGTHENING LOW
PRESSURE CENTERED OVER THE NORTHERN PLAINS. AS A RESULT...ILN CWA
WILL BE IN THE WARM SECTOR. THIS WILL ALLOW TEMPERATURES TO RISE
AS HIGH AS THE LOW 90S. THOUGH CONDITIONS WILL BE RELATIVELY
HUMID...A STRONG CAP SHOULD PREVENT DEEP CONVECTION...SO THE
FORECAST FOR THIS PERIOD IS PRIMARILY PRECIPITATION FREE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE BUILDS INTO THE REGION ON THURSDAY WHICH BRINGS DRY
CONDITIONS AND WARMING TEMPS INTO THE LOWER 90S THROUGH FRIDAY. COLD
FRONT ADVANCES EASTWARD ACROSS THE MS VALLEY LATE FRIDAY AS AN UPPER
WAVE PASSES THROUGH THE GREAT LAKES. LOOKS LIKE THE FRONT WILL HAVE
A TOUGH TIME MAKING IT THIS FAR EAST WITH THE STRONG RIDGE IN PLACE.
KEPT CHANCE POPS FRI NIGHT AND SATURDAY AHEAD OF THE FRONT...HIGHEST
ACROSS THE NORTHWEST WHICH WILL BE CLOSER TO THE BOUNDARY AND UPPER
ENERGY. UPPER RIDGE CONTINUES TO DOMINATE THE EASTERN US THROUGH THE
REMAINDER OF THE EXTENDED WITH CONTINUED ABOVE AVG TEMPS. SHOULD BE
GENERALLY DRY...THOUGH ISOLD DIURNAL STORMS ARE
POSSIBLE...ESPECIALLY ACROSS THE NORTHERN AND WESTERN FA WHICH WILL
BE CLOSER TO THE PERIPHERY OF THE RIDGE.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
ACTIVE PATTERN PERSISTS WITH SHORTWAVES CONTINUE TO RUN ALONG THE
SLOW MOVING WARM FRONT DRAPED ACROSS CENTRAL FORECAST AREA. FOCUS
FOR THE FIRST 4 HOURS WILL BE NUMEROUS TSTMS FROM
KCMH/KLCK/KCVG/KCVG...THEN A BRIEF LULL WILL BRING MAINLY SHOWERS
UNTIL BOUNDARY BEGINS TO LIFT NORTH AND INSTABILITY DOES INCREASE
ALONG THE BOUNDARY LATER TODAY. FOCUS FOR GREATEST TSTM CHANCES
WILL THEN BE KDAY/KLCK/KCMH. CIGS AND VSBYS OUTSIDE OF TSTMS WERE
REACHING VFR...BUT MVFR WITHIN TSTMS. SOUTHERN TAF SITES WELL
SOUTH OF BOUNDARY AFTER 00Z...SO VFR OVERNIGHT HERE WITH EXCEPTION
OF LATE MVFR BR FOR KLUK. NORTHERN LOCATIONS SHOULD SEE SHRA MOST
OF TONIGHT WITH POTENTIAL FOR TSTMS...GENERALLY VFR TO
OCCASIONALLY MVFR CIGS/VSBY IN PRECIPITATION.
OUTLOOK...TSTMS POSSIBLE AGAIN THURSDAY...WITH POTENTIAL FOR MVFR
CIGS/VIS IN TSTMS...ALONG WITH GUSTY WINDS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ026-034-035-042>046-
051>056-060>065-070>074.
KY...NONE.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...HAWBLITZEL
AVIATION...JDRHazardous weather outlook, Jun 4, 8:26 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
926 AM EDT WED JUN 4 2008
INZ074-075-080-KYZ089>100-OHZ077>082-088-051000-
DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
926 AM EDT WED JUN 4 2008
...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
OHZ053>056-060>065-070>074-051000-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
926 AM EDT WED JUN 4 2008
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
OHZ051-052-051000-
MIAMI-CHAMPAIGN-
926 AM EDT WED JUN 4 2008
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
INZ050-058-059-066-OHZ026-034-035-042>046-051000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-
926 AM EDT WED JUN 4 2008
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
INZ073-051000-
RIPLEY-
926 AM EDT WED JUN 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY...AND MAY
PRODUCE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
RYAN
In the hours before
Local storm report, Jun 4, 6:59 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
759 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND DMG 3 S MADEIRA 39.14N 84.37W
06/04/2008 HAMILTON OH TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWNED...UP TO 20-40 FEET IN LENGTH
AND ONE FOOT IN DIAMETER. NUMEROUS SMALL TREES AND POWER
LINES DOWNED.
0750 AM HAIL CINCINNATI 39.14N 84.51W
06/04/2008 E0.88 INCH HAMILTON OH PUBLIC
0756 AM HAIL 3 ESE CINCINNATI 39.12N 84.45W
06/04/2008 E0.75 INCH HAMILTON OH NWS EMPLOYEE
&&
HATZOSLocal storm report, Jun 4, 7:07 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM HAIL 5 SW FAYETTEVILLE 39.14N 84.00W
06/04/2008 E0.88 INCH CLERMONT OH PUBLIC
&&
HATZOSLocal storm report, Jun 4, 7:30 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
830 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TORNADO NEWTOWN 39.12N 84.35W
06/04/2008 HAMILTON OH LAW ENFORCEMENT
HAMILTON COUNTY AND NEWTOWN POLICE REPORTING A TORNADO
TOUCHDOWN WITH WITNESSES IN NEWTOWN...PRESENTLY
UNCONFIRMED. NUMEROUS TREES WERE TWISTED AND
DOWNED...ALONG WITH A HEAVY METAL AWNING...A PORTABLE
TOILET THROWN 500 FEET...AND GENERAL DEBRIS SCATTERED
AROUND.
&&
HATZOSSpecial weather statement, Jun 4, 7:31 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
831 AM EDT WED JUN 4 2008
INZ059-066-073>075-080-KYZ091>093-OHZ070-071-077-041330-
UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-
BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-BUTLER OH-WARREN OH-
831 AM EDT WED JUN 4 2008
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CINCINNATI METRO
AREA INCLUDING...EXTREME WESTERN WARREN...BUTLER...HAMILTON...
KENTON...CAMPBELL...BOONE...SWITZERLAND. ..OHIO...SOUTHERN
RIPLEY...DEARBORN...EASTERN FRANKLIN AND SOUTHEASTERN UNION COUNTIES
THROUGH 930 AM EDT...
AT 827 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM OXFORD TO
REXVILLE...MOVING EAST AT 65 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...THE
GREATER CINCINNATI METRO AREA...BROOKVILLE...HAMILTON...RISING
SUN...LAWRENCEBURG...BURLINGTON...INDEPENDENCE...AND ALEXANDRIA.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Local storm report, Jun 4, 8:01 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM TSTM WND DMG MIDLAND 39.31N 83.91W
06/04/2008 CLINTON OH TRAINED SPOTTER
MANY TREES DOWNED DUE TO HIGH WINDS...WITH SOME FALLING
ON BUILDINGS AND CAUSING STRUCTURAL DAMAGE.
&&
HATZOSLocal storm report, Jun 4, 8:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM TSTM WND DMG CHILLICOTHE 39.34N 82.99W
06/04/2008 ROSS OH LAW ENFORCEMENT
LARGE LIMBS DOWN ACROSS ROADS.
&&
HATZOSEvent by event
7 flash flood, 7 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Flash Flood, Kenton
- When
- June 4, 9:00 AM EST to 10:30 AM EST
- Where
- Kenton County, 1.65 mi N of Independence to 0.78 mi N of Independence
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.954, -84.529
Two roads were flooded and closed near Independence.
Hail, Grant
- When
- June 4, 12:45 PM EST to 12:49 PM EST
- Where
- Grant County, 0.88 mi NW of Heekin
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.610, -84.610
Thunderstorm Wind, Carroll
- When
- June 4, 1:00 PM EST to 1:04 PM EST
- Where
- Carroll County, 0.9 mi NNE of Locust
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.711, -85.242
Trees were downed along State Route 36 between Carrollton and Milton.
Flash Flood, Pendleton
- When
- June 4, 1:30 PM EST to 3:30 PM EST
- Where
- Pendleton County, 0.52 mi W of Caldwell to 1.42 mi WSW of Butler
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.799, -84.390
Numerous roads throughout the county were flooded and closed.
Flash Flood, Bracken
- When
- June 4, 1:30 PM EST to 3:30 PM EST
- Where
- Bracken County, 1.42 mi NNE of Berlin to 1.83 mi W of Powersville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.719, -84.159
High water closed several roads throughout the county.
Flash Flood, Mason
- When
- June 4, 1:30 PM EST to 3:30 PM EST
- Where
- Mason County, 0.62 mi NNE of Plumville to 0.58 mi WSW of Moranburg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.608, -83.664
High water closed several roads throughout the county.
Thunderstorm Wind, Lewis
- When
- June 4, 2:01 PM EST to 2:05 PM EST
- Where
- Lewis County, Camp Dix
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.480, -83.280
Thunderstorm Wind, Lewis
- When
- June 4, 2:15 PM EST to 2:19 PM EST
- Where
- Lewis County, Camp Dix
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.480, -83.280
Thunderstorm Wind, Boone
- When
- June 4, 5:20 PM EST to 5:24 PM EST
- Where
- Boone County, 1 mi NW of Richwood
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -84.633
A 65 mph gust was estimated along Interstates 71 and 75 between Mount Zion and Richwood.
Tornado, Pendleton
- When
- June 4, 5:20 PM EST to 5:24 PM EST
- Where
- Pendleton County, 0.71 mi W of Peach Grove to 0.61 mi WNW of Peach Grove
- Rating
- EF0
- Path length
- 0.21 mi
- Path width
- 25 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.831, -84.293
Just north of Peach Grove, a tornado touched down on the west side of State Route 10, ripping the siding off portions of a house and damaging a garage door. On the other side of State Route 10, extensive damage took place to a residence. Two old barns and two garages had severe structural damage on the property. The garage door on the standalone garage was blown inward, with a back door blown out into the yard behind the structure. Tools inside this garage were also blown out of the back of the structure and strewn throughout the yard. Next to the garage, a metal trailer was cleanly picked up. In addition, an interior door frame was blown into the kitchen of the residence, and numerous trees were uprooted and broken throughout the area.
Thunderstorm Wind, Kenton
- When
- June 4, 5:25 PM EST to 5:29 PM EST
- Where
- Kenton County, Erlanger
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.020, -84.600
A 60 mph gust was estimated.
Flash Flood, Kenton
- When
- June 4, 5:30 PM EST to 8:00 PM EST
- Where
- Kenton County, 0.4 mi NNW of South Hills to Sandfordtown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.056, -84.522
Numerous roads and a few bridges were flooded.
Flash Flood, Campbell
- When
- June 4, 5:30 PM EST to 8:00 PM EST
- Where
- Campbell County, 1.17 mi SE of Alexandria to 1.79 mi SSW of Alexandria
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.959, -84.363
A road near State Route 10 was washed out. High water closed several other roads throughout the county.
Thunderstorm Wind, Kenton
- When
- June 4, 5:40 PM EST to 5:44 PM EST
- Where
- Kenton County, 1.88 mi NNW of Independence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.956, -84.538
Large tree limbs were knocked down.
Thunderstorm Wind, Campbell
- When
- June 4, 5:40 PM EST to 5:45 PM EST
- Where
- Campbell County, 1.1 mi NW of Grants Lick to 1.06 mi NNW of Grants Lick
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 38.862, -84.394
Several homes and structures in Grants Lick sustained minor damage. A barn was destroyed along US Route 27.
Flash Flood, Boone
- When
- June 4, 7:16 PM EST to 8:00 PM EST
- Where
- Boone County, 0.7 mi WNW of Sugartit to 1.48 mi W of Sugartit
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.972, -84.663
A bridge on Gunpowder Road was flooded. High water closed several roads, and a few homes had their basements flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Virginia, June 4, 20081 death · 2 injured · $1.4 million · EF1 · 112 events
- Flooding in Illinois, June 4 to 18, 20081 death · $2.4 million · 6 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$2.9 million · EF2 · 60 events
- Tornado and Flash Flooding in Indiana, June 4, 20081 death · $363,000 · EF0 · 24 events
- Flooding in Indiana, June 4 to 22, 2008$438 million · 7 events
- Tornadoes and Flash Flooding in Iowa, June 4 to 5, 2008$1.3 million · EF1 · 78 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$8.1 million · EF0 · 58 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 15, 2008$2.0 million · EF1 · 59 events
- Flood in Indiana, June 4 to 12, 2008$90 million · 1 event
- Tornadoes and Hail in Maryland, June 4, 2008$2.1 million · EF0 · 76 events
- Flood in Indiana, June 4 to 21, 2008$20 million · 1 event
- Tornadoes and Flooding in Iowa, June 4 to 18, 2008$1.4 million · EF1 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101062, 101014, 101007, 101016, 101017, 101018, 101010, 101063, 101012, 107006, 101013, 101020, 101021, 113297, 113317, 101019.